Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 1, 2007, 1:00 PM EDT for Jackson County, West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2007, 1:00 PM EDT (17:00 UTC)
- Expired
- Apr 1, 2007, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 011700
SVRRLX
WVC035-011745-
/O.NEW.KRLX.SV.W.0006.070401T1700Z-070401T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
100 PM EDT SUN APR 1 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN WEST VIRGINIA
* UNTIL 145 PM EDT
* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVENSWOOD...AND MOVING
EAST NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAVENSWOOD BY 105 PM EDT...
SANDYVILLE BY 110 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3899 8153 3895 8154 3891 8151 3887 8154
3882 8187 3887 8190 3890 8185 3894 8183
3892 8178 3893 8176 3897 8178 3903 8177
3905 8165
$$
051 follow-up statement
000
WWUS51 KRLX 011730
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
124 PM EDT SUN APR 1 2007
WVC035-011745-
/O.CON.KRLX.SV.W.0006.000000T0000Z-070401T1745Z/
JACKSON WV-
124 PM EDT SUN APR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR JACKSON COUNTY...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG TO POSSIBLY SEVERE THUNDERSTORM 11 MILES NORTHWEST
OF LEROY...MOVING NORTHEAST AT 40 MPH...AND WILL EXIT THE COUNTY BY
135 PM. ANOTHER STRONG TO POSSIBLY SEVERE THUNDERSTORM WAS INDICATED
NEAR FAIRPLAIN IN SOUTHERN JACKSON COUNTY...ALSO MOVING NORTHEAST AT
40 MPH.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3899 8153 3895 8154 3891 8151 3887 8154
3882 8187 3887 8190 3890 8185 3894 8183
3892 8178 3893 8176 3897 8178 3903 8177
3905 8165
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:08 AM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Apr 1, 7:08 AM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 708 AM EDT SUN APR 1 2007 .SYNOPSIS... WARM FRONT PUSHES NORTH FIRST THING THIS MORNING. WEAKENING COLD FRONT BRINGS ADDITIONAL SHOWERS AND THUNDERSTORMS THIS MORNING THROUGH MIDDAY. A STRONGER COLD FRONT COMES TUESDAY NIGHT OR FIRST THING WEDNESDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... WARM FRONT...AFTER FALLING ASLEEP FOR 24 HOURS IT WOULD SEEM...IS JUST NOW MOVING N INTO FORECAST AREA FROM THE SW. SHOWERS AND EVEN A FEW THUNDERSTORMS WERE DEVELOPING ALONG AND AHEAD OF THE FRONT FOR THE SECOND CONSECUTIVE MORNING...IN RESPONSE TO THE FAVORED TIME OF DAY FOR WARM FRONTAL PRECIPITATION IN SPRING. THIS TIME THE ORIENTATION IS MORE N-S THAN THE MORE E-W SCENARIO OF SATURDAY...IN RESPONSE TO THE UPPER FLOW BEING MORE SOUTHERLY...IN TURN IN RESPONSE TO A SHORT WAVE APPROACHING FROM THE W. THE PRECIPITATION OUGHT TO KEEP ON MOVING THIS TIME. ACTUALLY...THE BAND OF SHOWERS JUST TO THE W IS ASSOCIATED WITH THE WEAK COLD FRONT...OR SURFACE REFLECTION OF THE UPPER TROUGH...AND SHOULD SORT OF MERGE WITH THE WARM FRONTAL ACTION DEVELOPING OUT AHEAD OF IT IN WV. EITHER WAY...ALL OF THIS ACTIVITY SHOULD MOVE ON THROUGH THE FORECAST AREA THIS MORNING...EXITING THE EASTERN MOUNTAINS MIDDAY OR EARLY AFTERNOON. COLD FRONT MOVES THROUGH IN ABOUT THREE STAGES OVER THE NEXT 36 HOURS OR SO. MAIN FRONT MOVES THROUGH ALMOST HARMLESSLY THIS MORNING WITH THE AFOREMENTIONED SHOWERS...DEFINITELY NOT THE PRIME TIME OF DAY FOR HEATING...NOTWITHSTANDING THE FEW EMBEDDED THUNDERSTORMS. THIS ALLOWS PARTIAL CLEARING WHICH IN TURN HEATS AND DESTABILIZES THE ATMOSPHERE THIS AFTERNOON. THE GREATEST DESTABILIZATION WILL BE REALIZED NW PORTION OF FORECAST AREA TO INCLUDE OH AND ADJACENT WV. THINK THIS IS WHERE THE BEST POTENTIAL FOR SEVERE IS WITH UPPER DIVERGENCE AVBL TO TAKE ADVANTAGE OF THE 40 KTS OF FLOW AND ABOUT A GRAND OF CAPE. CAPE IS LESS ELSEWHERE...EXCEPT IN MOUNTAINS BENEATH JET AXIS SO THAT WOULD BE A SECOND...THOUGH LESSER...AREA OF CONCERN FOR SEVERE. SPC HAS ALMOST ENTIRE AREA HIGHLIGHTED FOR SLIGHT RISK TODAY WHICH WILL BE TRANSCRIBED OVER TO THE HWO. THE WEATHER SETTLES DOWN TONIGHT AS THE SUN SETS AND UPPER SHORT WAVE/ DIVERGENCE EXITS. NAM12 SUGGESTS YET ANOTHER SHORT WAVE WITH WEAK SURFACE REFLECTION APPROACHING TOWARD THE END OF THE PERIOD. STUCK CLOSE TO GUIDANCE ON TEMPERATURES TODAY WITH MORNING CLOUDS AND RAIN AGAIN. THIS TIME THINK THERE IS A BETTER CHANCE FOR AFTERNOON SUNSHINE TO EVENTUALLY TAKE TEMPERATURES UP TO GUIDANCE. GUIDANCE LOOKED REASONABLE ON LOWS TONIGHT. NAM12 MIXES DEW POINTS A BIT LOWER THIS AFTERNOON BUT THEN LEVELS THEM OFF AS SECOND FEATURE APPROACHES EARLY MONDAY. THIS SHOULD LIMIT COOLING AND MAY ALLOW FOR AN MVFR MIST LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... NAM BRINGS A TROF AXIS THROUGH MON...WHICH HAS ENOUGH LLVL MSTR INTERACTING WITH SFC CONV TO PRODUCE QPF. SREF PLUMES HAVE LGT QPF AT BKW...SO WENT AHEAD AND ADDED A SCHC POP FOR THE SRN COAL FIELDS AND CNTRL MTNS. DRY WX XPCTD MON NGT THRU TUES AS DEEP SRLY FLOW IS PRESENT AHEAD OF AN APPROACHING FRONT. H8 TEMPS NEARING 14C TUES AFTN SPELL WDSPRD 80S FOR SRN HALF OF THE FCST AREA...WITH 70S ELSW. AGAIN...NO RECORDS IN JEOPARDY AT THIS POINT. GFS CONTS TO BE THE MDL OF CHOICE WITH THE STRONG FRONT TUES NGT. NAM IS SLOWER PER ITS MORE INTENSE UPR LVL CIRCULATION. ENSEMBLES FAVOR THE MORE PROGRESSIVE GFS. RW/TRW ACCOMPANY THE FRONT TUES NGT...WITH MOST OF THE ACTIVITY HOLDING OFF UNTIL LATE EVENING. WITH THE TIME OF PASSAGE IN THE PREDAWN HRS...NO SVR WX ANTICIPATED. DUE TO TIMING ISSUES TO BE HASHED OUT...KEPT POPS NO HIGHER THAN LKLY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ALL MODEL GUIDANCE CONTINUES TO SHOW A MAJOR WEATHER PATTERN CHANGE FROM WELL ABOVE NORMAL TEMPERATURES TO WELL BELOW NORMAL TEMPERATURES BY THURSDAY. BEHIND THE FRONT ON WEDNESDAY...A BRIEF DRY SLOT WILL OCCUR BEFORE THE MUCH COLDER AIR RUSHES IN. THIS COLD AND UNSTABLE AIR WILL SPREAD SCATTERED RAIN SHOWERS SOUTHEASTWARD LATER WEDNESDAY AND CONTINUE THROUGH THURSDAY...MAINLY IN THE NORTH AND EAST...WITH SOME WET SNOW IN THE HIGHER ELEVATIONS BY THURSDAY MORNING. HIGH PRESSURE WILL FINALLY BUILD IN FRIDAY AND ESPECIALLY SATURDAY WITH DRY WEATHER...BUT STILL WELL BELOW NORMAL TEMPERATURES. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... SHOWERS ASSOCIATED WITH A WEAKENING COLD FRONT APPROACHING FROM THE W WILL BRING MVFR TO OCCASIONAL IFR CONDITIONS ONGOING W AND SHORTLY E. UNLIKE SAT...THIS PRECIPITATION OUGHT TO KEEP ON MOVING...LASTING ABOUT 4 HOURS IN ANY ONE LOCATION. SO CONDITIONS IMPROVE TO VFR AGAIN 16Z OR S W AND ABOUT 19Z E. IN THE WAKE OF THIS...BREAKS IN THE CLOUDS THIS AFTERNOON WILL ALLOW HEATING TO DESTABILIZE THE ATMOSPHERE. CU WILL TOWER UP AND A FEW OF THOSE COULD STAND UP INTO A THUNDERSTORM. THE MOST LIKELY LOCATION FOR THUNDERSTORMS LATE THIS AFTERNOON IS SE OH AND NW WV TO INCLUDE PKB. WITH THE LOSS OF HEATING...THE WEATHER WILL SETTLE DOWN TONIGHT BUT MVFR MIST IS POSSIBLE 07-12Z. NO SIG WX EXPECTED MONDAY THROUGH THURSDAY EXCEPT TUESDAY NIGHT INTO WEDNESDAY...WHEN A FRONT MAY BRING MVFR TO IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM NEAR TERM...TRM SHORT TERM...29 LONG TERM...JMV AVIATION...TRM
Hazardous weather outlook, Apr 1, 5:02 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 502 AM EDT SUN APR 1 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020900- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 502 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OH...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TRM / 29
In the hours before
Special weather statement, Apr 1, 12:13 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1213 PM EDT SUN APR 1 2007 OHZ085>087-WVZ006>008-011715- LAWRENCE OH-MEIGS OH-GALLIA OH-MASON WV-JACKSON WV-CABELL WV- 1213 PM EDT SUN APR 1 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE LAWRENCE...MEIGS AND GALLIA IN OHIO...AND JACKSON AND CABELL IN WEST VIRGINIA... AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BARBOURSVILLE...OR ABOUT OVER CHESAPEAKE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EVANS... MOUNT ALTO...LAKIN...SOUTHSIDE...GRIMMS LANDING AND LETART. WIND GUSTS TO 40 MPH OR HIGHER AND HAIL ARE POSSIBLE WITH THESE STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.